Medication-induced GERD

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

studog
Regular Member


Date Joined Dec 2007
Total Posts : 27
   Posted 12/17/2007 7:28 PM (GMT -6)   
I was recently on the steroid prednisone for two separate 10-day cycles, and also was taking an antibiotic.
 
Can taking these medications induce acid reflux and/or GERD? Will the acid reflux/GERD symptoms slow down after stopping the meds?
 
Thanks!

outtllaw
Regular Member


Date Joined Aug 2007
Total Posts : 69
   Posted 12/17/2007 10:45 PM (GMT -6)   
I am no doctor Studog but I think you will be fine once you stop taking the meds that you are on.
Antibiotic and steroids are known to cause stomach upset.

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 12/18/2007 11:59 AM (GMT -6)   
Hey there studog...outlaw is right, Antibiotics, and steroids are both known to cause stomach upset. That very well could be part of your problem.

Please, stick around for information and support, and keep us posted as to how you are doing!

Again, WELCOME ABOARD!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


mammaMia
Regular Member


Date Joined Sep 2007
Total Posts : 79
   Posted 12/19/2007 4:36 PM (GMT -6)   
Hi All,

A big YES!!!!! I was on antibiotics and it really got things going. I called my DR and he said yes, it can make GERD rear its ugly head. I had a lot of problems when taking antiotics. But once off and give it a week or so after things hopefully will get back to where it was. Is amazing what meds can cause GERD to act up even more.

I know ask my drs if this med or that med will make it worse.

Hope all are doing ok, kept well.

Mia

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 2052
   Posted 12/19/2007 7:37 PM (GMT -6)   
well I took theodur for years and was in a really bad industrial accident and took massive amounts of theodur for that. I have read that theodur can cause GERD. Thedodur is a broncho-dillator but can dilate other parts of the body. I used it only on an as needed basis but also used it for the industrial accident.

I would agree that perhaps your gerd will go away after you get finished with the medicines. I would wait at least two weeks though before I expected any results.

Take care of yourself.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 12:17 AM (GMT -6)
There are a total of 2,984,111 posts in 327,183 threads.
View Active Threads


Who's Online
This forum has 161971 registered members. Please welcome our newest member, heartburnheartbroken.
283 Guest(s), 1 Registered Member(s) are currently online.  Details
dick1